Information on precautionary site access restrictions to Fermilab's Batavia site in response to coronavirus/COVID-19
We continue to review all events currently planned for the next sixty days and organizers will be notified if their event must be canceled, postponed, or held remotely. Please, check back on Indico during this time for updates regarding your meeting specifics.
As DOE O 142.3A, Unclassified Foreign Visits and Assignments Program (FVA) applies not only to physical access to DOE sites, technologies, and equipment, but also information, all remote events hosted by Fermilab must comply with FVA requirements. This includes participant registration and agenda review. Please contact Melissa Ormond, FVA Manager, with any questions.

International Conference on FFAGs

US/Central
One West, atrium, Wilson Hall

One West, atrium, Wilson Hall

Fermilab P.O. Box 500 Batavia, IL 60510-5011 USA
Alessandro Ruggiero (BNL), Carol Johnstone (Fermilab)
Participants
  • Ajit Kurup
  • Akira Sato
  • Al Garren
  • Alessandro Ruggiero
  • Androula Alekou
  • Arnd Baurichter
  • Bela Erdelyi
  • Bob Zwaska
  • Carl Beard
  • Carol Johnstone
  • Christopher Prior
  • Chuck Ankenbrandt
  • Craig Moore
  • Dan Abell
  • Daniel Kaplan
  • Dave Evenden
  • Dave Johnson
  • Dave Neuffer
  • Dave Swenson
  • David Kelliher
  • Dejan Trbojevic
  • Edward Nissen
  • Emi Yamakawa
  • Eric Prebys
  • Francois Meot
  • Francois Ostiguy
  • Fred Mills
  • G. P. YEH
  • Gianni Tassotto
  • J. Scott Berg
  • James Crisp
  • Jaroslaw Pasternak
  • jean-baptiste lagrange
  • Jerry Nolen
  • Katsuya Yonehara
  • Ken Frankel
  • Kiyomi Seiya
  • Kyoko Makino
  • Laura Bandura
  • Manfred Wendt
  • Martin Berz
  • MaryAnne Cummings
  • Michael Craddock
  • Michael Zisman
  • Milorad Popovic
  • Morteza Aslaninejad
  • Moses chung
  • Neil Bliss
  • Nikolai Mokhov
  • Paul Beasley
  • Paul DeLuca
  • Pavel Snopok
  • Phil Meads
  • Rajendran Raja
  • Ray Stefanski
  • Richard Levy
  • Rick Ford
  • Robert Ledoux
  • Roger Barlow
  • Sam Tygier
  • Shane Koscielniak
  • Shashikant Manikonda
  • Shekhar Mishra
  • Shin Masui
  • Shinji Machida
  • STEPHEN COURTNEY
  • Susan Smith
  • Suzanne Sheehy
  • Takeichiro Yokoi
  • Thomas Planche
  • Tomonori Uesugi
  • Vladimir Shiltsev
  • Wai-Ming Tam
  • Walter Henning
  • William Bertozzi
  • William Franklin
  • yoel giboudot
  • Yoshiharu Mori
  • Yoshihiro Ishi
  • Yosuke Yuri
  • Yuri Alexahin
  • Yves Jongen
  • yves roblin
    • 8:00 AM 9:30 AM
      Opening remarks + Introduction to FFAGs
      • 8:00 AM
        Registration 1h
      • 9:00 AM
        Welcome 15m
        Speaker: Dr Young-Kee Kim (Deputy Director, Fermilab)
      • 9:15 AM
        Workshop charge 15m
        Speaker: Dr Carol Johnstone (Fermilab)
        Slides
    • 9:30 AM 6:30 PM
      International Nonscaling FFAG Design, Construction and Dynamics
      • 9:30 AM
        Introduction to FFAGs and International Initiatives 30m
        Speaker: Prof. Michael Craddock (UBC & TRIUMF)
        Slides
      • 10:00 AM
        Coffee break 30m
      • 10:30 AM
        Overview of EMMA 30m
        Speaker: Dr Susan Smith (STFC Daresbury Laboratory)
        Slides
      • 11:00 AM
        EMMA Project Status 30m
        Speaker: Dr Neil Bliss (STFC Daresbury Laboratory)
        Slides
      • 11:30 AM
        EMMA Commissioning Plans 30m
        Speaker: Dr Susan Smith (STFC Daresbury Laboratory)
        Slides
      • 12:00 PM
        FFAG Muon Accelerators for IDS-NF 30m
        Speaker: Dr Scott Berg (Brookhaven National Laboratory)
        Slides
      • 12:30 PM
        Lunch break 1h
      • 1:30 PM
        Overview and Status of PAMELA 30m
        Speaker: Dr Takeichiro Yokoi (JAI,Oxford University)
        Slides
      • 2:00 PM
        Advances in FFAG Optics 30m
        Speaker: Dr Shinji Machida (ASTeC STFC Rutherford Appleton Laboratory)
        Slides
      • 2:30 PM
        Crossing Resonances in a Non-scaling FFAG 30m
        Speaker: Dr Dejan Trbojevic (Brookhaven National Laboratory)
        Slides
      • 3:00 PM
        PAMELA Lattice Design and Dynamics 30m
        Speaker: Ms Suzanne Sheehy (University of Oxford, John Adams Institute for Accelerator Science)
        Slides
      • 3:30 PM
        Coffee break 30m
      • 4:00 PM
        CW (isochronous) Proton Nonscaling FFAGs with Stable Tune 40m
        Speaker: Dr Carol Johnstone (Fermilab)
        Slides
      • 4:40 PM
        Injection/Extraction Studies in Muon FFAGs 30m
        Speaker: Dr David Kelliher (ASTeC)
        Slides
      • 5:10 PM
        Additional Talks and Discussion 40m
    • 9:00 AM 2:00 PM
      International Scaling FFAG Projects, Applications and FFAG Simulation
      • 9:00 AM
        Advancement of Scaling FFAG Accelerators 45m
        Speaker: Prof. Yoshiharu Mori (Kyoto University)
        Slides
      • 9:45 AM
        PRISM R&D 30m
        Speaker: Dr Akira Sato (Osaka University)
        Slides
      • 10:15 AM
        Coffee break 15m
      • 10:30 AM
        New Initiatives for PRISM 20m
        Speaker: Prof. Jaroslaw Pasternak (Imperial College and STFC Rutherford Appleton Laboratory)
        Slides
      • 10:50 AM
        PRISM with Straight Sections 20m
        Speaker: Mr jean-baptiste lagrange (kyoto university)
        Slides
      • 11:10 AM
        "Invisible" Straight Sections in Scaling FFAGs 20m
        Speaker: Dr Phil Meads (none)
        Slides
      • 11:30 AM
        RACCAM and first magnetic measurements on prototype magnet 20m
        Speaker: Dr Francois Meot (CEA&IN2P3)
        Slides
      • 11:50 AM
        FFAG Tracking Studies using CYCLOPS 20m
        Speaker: Prof. Michael Craddock (UBC & TRIUMF)
        Slides
      • 12:10 PM
        FFAG simulations with ZGOUBI 20m
        Speaker: Dr francois meot (CEA&IN2P3)
        Slides
      • 12:30 PM
        Lunch break 1h
      • 1:30 PM
        FFAG Simulations in COSY 20m
        Speaker: Dr Carol Johnstone (Fermilab)
        Slides
    • 2:00 PM 4:00 PM
      RF Systems: Fixed and Variable Frequency
      • 2:00 PM
        EMMA RF 20m
        Speaker: Dr Carl Beard (STFC Daresbury Laboratory)
        Slides
      • 2:20 PM
        EMMA RF Upgrade 20m
        Speaker: Dr Chihiro Ohmori (KEK)
        Slides
      • 2:40 PM
        PAMELA RF: Design and Simulation Results 30m
        Speaker: Dr Takeichiro Yokoi (JAI,Oxford University)
        Slides
      • 3:10 PM
        Tunable RF cavities 20m
        Speaker: Dr Milorad Popovic (FNAL)
        Slides
      • 3:30 PM
        Coffee Break 30m
    • 4:00 PM 5:00 PM
      The Future of Charm - Extreme Beam Fermi Lecture 1h
    • 5:00 PM 6:30 PM
      Reception 1h 30m
    • 5:40 PM 7:20 PM
      Scaling FFAG Studies --continued
      • 5:40 PM
        Injection Layout of Pamela 20m
        Speaker: Dr Jaroslaw Pasternak (Imperial College/RAF STFC)
        Slides
      • 6:00 PM
        Muon Acceleration with Scaling FFAG 20m
        Speaker: Mr Thomas Planche (student)
        Slides
      • 6:20 PM
        Stationary Bucket Acceleration 20m
        Speaker: Ms Emi Yamakawa (Kyoto university)
        Slides
      • 6:40 PM
        Study of Integer Resonance Crossing 20m
        Speaker: Tomonori Uesugi (Kyoto University Research Reactor Institute (KURRI))
        Slides
      • 7:00 PM
        Tracking Studies in EMMA with Dynamical Map 20m
        Speaker: Mr yoel giboudot (cockcroft institute/Brunel University)
        Slides
    • 9:00 AM 12:00 PM
      Hadron Therapy and Medical accelerators Session
      • 9:00 AM
        History and future of hadron cancer therapy: a clinical perspective 1h
        Speaker: Dr Richard Levy (ABC Foundation)
        Slides
      • 10:00 AM
        Coffee break 30m
      • 10:30 AM
        Clinical Specifications for Accelerators 30m
        Speakers: Dr Carol Johnstone (Fermilab), Prof. George Coutrakon (NIU)
        Slides
      • 11:00 AM
        Fundamental Residual Issues in Proton Therapy Applications 30m
        Speakers: Dr Carol Johnstone (Fermilab), Prof. Paul DeLuca (Provost, U. of Wisconsin)
        Slides
      • 11:30 AM
        State-of-the-Art Shielding Design and Simulation for 100-400 MeV Ion Beams 30m
        Speaker: Dr Nikolai Mokhov (Fermilab)
        Slides
    • 12:03 PM 1:03 PM
      Lunch break 1h
    • 1:30 PM 5:30 PM
      Gantry design and Beam Scanning Techniques
      • 1:30 PM
        Potential Non-Gantry Solutions for Isocentric Patient Irradiation with Heavier Ions 30m
        Speaker: Dr Richard Levy (ABC Foundation)
        Slides
      • 2:00 PM
        Isocentric gantries for proton/carbon therapy based on FFAGs 30m
        Speaker: Dr Dejan Trbojevic (Brookhaven National Laboratory)
        Slides
      • 2:30 PM
        Laser-controlled Proton Beam for Scanning 30m
        Speaker: David Johnson (Fermilab)
        Slides
      • 3:00 PM
        Medical Requirements for PAMELA 30m
        Speaker: Dr Takeichiro Yokoi (JAI,Oxford University)
        Slides
      • 3:30 PM
        Coffee break 30m
      • 4:00 PM
        A low-dose, accurate medical imaging method for proton therapy: proton computed tomography 30m
        Speaker: Prof. Bela Erdelyi (Northern Illinois University)
        Slides
      • 4:30 PM
        Hadron Therapy FFAG Designs: Proton, Carbon, ... 1h
        Speaker: Dr Carol Johnstone (Fermilab)
        Slides
    • 7:00 PM 9:00 PM
      Banquet 2h
    • 9:00 AM 5:30 PM
      ADSR and proton drivers
      • 9:00 AM
        Intro to ADSR 30m
        Speaker: Dr Rajendran Raja (Fermilab)
        Slides
      • 9:30 AM
        High Intensity SRF Proton Accelerator at Fermilab: Project X 45m
        Speaker: Dr Shekhar Mishra (Fermilab)
        Slides
      • 10:15 AM
        Coffee break 15m
      • 10:30 AM
        U.K. ADSR studies 45m
        Speaker: Prof. Roger Barlow (Manchester University and the Cockcroft INstitute)
        Slides
      • 11:15 AM
        ADSR study in Japan and the first experiment with FFAG Accelerator at KURRI 45m
        Speaker: Prof. Yoshiharu Mori (Kyoto University, Research Reactor Institute)
        Slides
      • 12:00 PM
        Lunch break 1h
      • 1:00 PM
        Accelerator Technologies for Homeland Security 45m
        Speaker: Prof. William Bertozzi (Passport Systems)
        Slides
      • 1:45 PM
        High Current FFAGs 30m
        Speaker: Mr Sam Tygier (Manchester University)
        Slides
      • 2:15 PM
        A Kicker-less FFAG: an Approach to a High-intensity Proton FFAG 30m
        Speaker: Dr Takeichiro Yokoi (JAI,Oxford University)
        Slides
      • 2:45 PM
        High-intensity Nonscaling CW FFAG 30m
        Speaker: Dr Carol Johnstone (Fermilab)
        Slides
      • 3:15 PM
        Contributed talks/Discussion 15m
      • 3:30 PM
        Coffee break 30m
      • 4:00 PM
        Discussion Points for ADSR and high-current Applications 1h 30m
        Speaker: Dr Chuck Ankenbrandt (Muons Inc., Fermilab, retired)
    • 9:00 AM 12:30 PM
      Advanced Accelerator Simulation
      • 9:00 AM
        New COSY tools for FFAGs and recent FFAG advanced simulations 30m
        Speaker: Prof. Kyoko Makino
      • 9:30 AM
        Discussion Points for FFAG Simulations 30m
        Speaker: Dr Francois Ostiguy (Fermilab)
      • 10:00 AM
        Coffe Break 30m
      • 10:30 AM
        Discussion: Advanced FFAG Simulation, Space Charge, Collective Effects 1h
      • 11:30 AM
        Workshop Closeout 30m
        Speaker: Dr Carol Johnstone (Fermilab)